Narrowing of stools during Rad

Options
Gavin63
Gavin63 Member Posts: 98 Member
edited October 2013 in Colorectal Cancer #1

Hello Friends,

I completed 10th day of my Rad & enjoying the 2 days off. Another 18 more fractions to go Cry I took the advice of Coopercent & drinking Lemon juice daily. So far no issues in passing Urine & not sure whether it is too early to comment on that. But I am experiencing a narrowing of stool & a mild burn when I go to the bath room since the last few days. When I checked with my Onc nurse, she said that the inflammation of my Rectum due to  Rad may cause the narrowing of stool. But it would be temporary & should go off once the treatment is completed.

Did any of you experience narrowing of stools during Rad ? I hate narrow stools as that was a symptom that I had due to my rectal tumor before it was removed during surgery.

God Bless you all.

Gavin.    

Comments

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    I did and do

    I still have narrower stools for the most part, and I am 12 weeks post radiation. 

    I worried at first, but now I've had blood work and CT scan which both show NED that I now believe its one of the side effects of the radiation that may go away as time goes by. 

    I've been told that raditaion can shrink the rectum (and vagina), so the narrow stool would be from that. 

    I know how it is to worry when things look onimous. My symptoms were constipation, and if I'm lax with my diet and I get constipated, I get that gut clenching fear pass over me. 

    I wish you luck with the remainder of your treatments.

    Let us know how you're doing. 

  • robval30
    robval30 Member Posts: 13
    Options
    Had it too

    Gavin, 

    I just completed chemo/rad about two and a half weeks ago. I also had narrowing of stool and the burning (very painful towards the end) started during the end of week three. The burning got worse during week four and finally started subsiding about a week after I completed chemorad. This week I have finally had normal bowel movements without any pain and the size was normal (narrowing stools prior to rad treatment). I didn't have any issues with burning while passing urine. The Rad Onc told me he was able to keep the area of treatment interior area of my anus and away from my bladder. 

    Hang in there, it will probably be unpleasant for the next couple of weeks, but believe me it will get better. Just count down the days and keep your eyes on the light at the end of the tunnel.  

    My Rad Onc also prescribed Analpram (its a steroid with numbing agent), I used this a lot and I believe it helped. Helped to relieve the burning and itching post-rad.

    I go see the surgeon on October 15th, so I haven't had surgery yet.

     

    If you have any questions, let me know.

    Rob

  • Gavin63
    Gavin63 Member Posts: 98 Member
    Options
    Trubrit said:

    I did and do

    I still have narrower stools for the most part, and I am 12 weeks post radiation. 

    I worried at first, but now I've had blood work and CT scan which both show NED that I now believe its one of the side effects of the radiation that may go away as time goes by. 

    I've been told that raditaion can shrink the rectum (and vagina), so the narrow stool would be from that. 

    I know how it is to worry when things look onimous. My symptoms were constipation, and if I'm lax with my diet and I get constipated, I get that gut clenching fear pass over me. 

    I wish you luck with the remainder of your treatments.

    Let us know how you're doing. 

    Thank you

    Hello Trubrit,

    Thank you for sharing your experience on Rad. I am relieved now. Because I hate narrow stools as it happened to me few months ago before my Rectal surgery because of the tumour growing inside my rectum. Thanks a million to my GI Surgeon who did an excellent job by knocking off the beast with clear margins. Smile Now I am not going to be worried of the narrow stools. So far I have no issues with constipation. But from today a new development & I have started going to bath room very often. But in very small scale with slight burning (very much bearable) Again I have the pre surgery symptoms of feeling like the bowel is half empty even after going to the bath room & believe it is a side effect of Rad.

    I will keep you all up dated on my progress.

    Gavin     

  • Gavin63
    Gavin63 Member Posts: 98 Member
    Options
    robval30 said:

    Had it too

    Gavin, 

    I just completed chemo/rad about two and a half weeks ago. I also had narrowing of stool and the burning (very painful towards the end) started during the end of week three. The burning got worse during week four and finally started subsiding about a week after I completed chemorad. This week I have finally had normal bowel movements without any pain and the size was normal (narrowing stools prior to rad treatment). I didn't have any issues with burning while passing urine. The Rad Onc told me he was able to keep the area of treatment interior area of my anus and away from my bladder. 

    Hang in there, it will probably be unpleasant for the next couple of weeks, but believe me it will get better. Just count down the days and keep your eyes on the light at the end of the tunnel.  

    My Rad Onc also prescribed Analpram (its a steroid with numbing agent), I used this a lot and I believe it helped. Helped to relieve the burning and itching post-rad.

    I go see the surgeon on October 15th, so I haven't had surgery yet.

     

    If you have any questions, let me know.

    Rob

    Thank you

     

    Hello Rob,

    It’s very useful information & many thanks for sharing. Unfortunately my bladder will slightly be effected as the area of treatment is posterior to the bladder Frown  I hope & pray that the Lime Juice trick will work for me too. I believe that you used Analpram Cream. I will ask my Rad Onc & get him to give me a prescription. When I asked my Onc Nurse she was so casual & said it's normal that you feel the burning when you go to bath room during the rad & buy any Anal cream that is sold over the counter & use it. She was so casual because it's not her Butt that burns.

    I will certainly get in touch with you if I need to ask any questions when the Rad treatment progresses.

    Good luck to you on your visit to the Surgeon. My advice is, to make sure that you select a good GI surgeon & he can make all the difference to avoid complications of the surgery.

    Gavin

        

     

  • danker
    danker Member Posts: 1,276 Member
    Options
    radiation

    Don't remember condition of stools.  Used RADIAGEL available at walmart to sooth bun burn.  Hope this helps you !!

  • Gavin63
    Gavin63 Member Posts: 98 Member
    Options
    danker said:

    radiation

    Don't remember condition of stools.  Used RADIAGEL available at walmart to sooth bun burn.  Hope this helps you !!

    Thank you

    Hi Danker,

    My Rad Onc too prescribed a cream for my butt. Many had mentioned about Radiagel. Thanks.

    Good Luck to you too on your journey.

    Gavin

  • Gavin63
    Gavin63 Member Posts: 98 Member
    Options
    danker said:

    radiation

    Don't remember condition of stools.  Used RADIAGEL available at walmart to sooth bun burn.  Hope this helps you !!

    Thank you

    Hi Danker,

    My Rad Onc too prescribed a cream for my butt. Many had mentioned about Radiagel. Thanks.

    Good Luck to you too on your journey.

    Gavin

  • danker
    danker Member Posts: 1,276 Member
    Options
    Gavin

    My radiologist  gave me RADIAGEL for the burning,  Itis probably available at Wall Mart without prescription.  Good Luck !!